Alert archive / Minnesota / Gale Warnings in 2016

Gale Warning 7, NWS Duluth, MN

November 16, 2016

NWS Duluth, MN issued this gale warning at Nov 16, 2016, 3:36 PM CST. It took effect at Nov 17, 2016, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2016, 3:36 PM CST (21:36 UTC)
In effect from
Nov 17, 2016, 9:00 PM CST
Expired
Nov 18, 2016, 4:02 AM CST
In force
7 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

333 
WHUS73 KDLH 162136
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
336 PM CST WED NOV 16 2016

...STRONG NORTHEAST WINDS AND HIGH WAVES EXPECTED THURSDAY NIGHT
INTO FRIDAY...

.A STRONG AREA OF SURFACE LOW PRESSURE LOOKS TO MOVE THROUGH IOWA
AND INTO NORTHWEST WISCONSIN THURSDAY NIGHT INTO FRIDAY...WHICH
WILL BRING STRONG NORTHEASTERLY WINDS. WITH THE BETTER FETCH AND
STRENGTHENING PRESSURE GRADIENT...WINDS LOOK TO ENHANCE AND
SUPPORT BUILDING WAVES OVER THE LAKE SUPERIOR WATERS. THESE WINDS
ARE EXPECTED TO STRENGTHEN TO GALE WARNING CRITERIA.

LSZ121-148-170745-
/O.NEW.KDLH.GL.W.0007.161118T0600Z-161118T1200Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
OAK POINT TO SAXON HARBOR WI-
336 PM CST WED NOV 16 2016

...GALE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 AM
CST FRIDAY.

* SUSTAINED WINDS...NORTHEAST 20 TO 25 KNOTS.

* WIND GUSTS...UP TO 40 KNOTS.

* WAVES...8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>147-170745-
/O.NEW.KDLH.GL.W.0007.161118T0600Z-161119T0000Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
336 PM CST WED NOV 16 2016

...GALE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 6 PM
CST FRIDAY.

* SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS.

* WIND GUSTS...UP TO 40 KNOTS.

* WAVES...10 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JTS
6 follow-up statements
459 
WHUS73 KDLH 170441
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1041 PM CST WED NOV 16 2016

...STRONG NORTHEAST WINDS AND HIGH WAVES EXPECTED THURSDAY NIGHT
INTO FRIDAY...

.A STRONG AREA OF SURFACE LOW PRESSURE IS EXPECTED TO MOVE
THROUGH IOWA AND INTO NORTHWEST WISCONSIN THURSDAY NIGHT INTO
FRIDAY...WHICH WILL BRING STRONG NORTHEASTERLY WINDS. WITH THE
BETTER FETCH AND STRENGTHENING PRESSURE GRADIENT...WINDS WILL
CAUSE BUILDING WAVES ON LAKE SUPERIOR. THESE WINDS ARE EXPECTED
TO STRENGTHEN TO GALE WARNING CRITERIA.

LSZ121-148-171445-
/O.EXT.KDLH.GL.W.0007.161118T0600Z-161118T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
OAK POINT TO SAXON HARBOR WI-
1041 PM CST WED NOV 16 2016

...GALE WARNING NOW IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO
9 AM CST FRIDAY...

* SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS.

* WIND GUSTS...AROUND 35 KNOTS.

* WAVES...8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>147-171445-
/O.CON.KDLH.GL.W.0007.161118T0600Z-161119T0000Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-
1041 PM CST WED NOV 16 2016

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO
6 PM CST FRIDAY...

* SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS.

* WIND GUSTS...UP TO 40 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
447 
WHUS73 KDLH 171008
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
408 AM CST THU NOV 17 2016

...GALE FORCE WINDS EXPECTED ACROSS WESTERN LAKE SUPERIOR...

.A MAJOR WINTER STORM IS TAKING AIM ON THE WESTERN GREAT LAKES
REGION OVER THE NEXT COUPLE DAYS...WITH STRENGTHENING NORTHEAST
WINDS BECOMING NORTH ON FRIDAY. GALES TO 35 KNOTS WILL BE
COMMON...WITH SOME STORM FORCE GUSTS TO AROUND 45 KNOTS. THE
INTENSE WINDS WILL HAVE AN IMPACT ON THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR...AS WAVE HEIGHTS BUILD TO AS MUCH AS 10 TO
14 FEET. WINDS WILL NOT START TO DECREASE UNTIL SATURDAY. 

LSZ121-140>148-172015-
/O.EXT.KDLH.GL.W.0007.161118T0600Z-161119T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
408 AM CST THU NOV 17 2016

...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SATURDAY...

* SUSTAINED WINDS...NORTHEAST GALES TO 35 KNOTS BECOMING NORTH.

* WIND GUSTS...STORM FORCE GUSTS UP TO 45 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
699 
WHUS73 KDLH 171540
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
940 AM CST THU NOV 17 2016

...GALE FORCE WINDS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR...

.A MAJOR WINTER STORM WILL IMPACT THE WESTERN GREAT LAKES REGION
TONIGHT THROUGH EARLY SATURDAY...WITH STRENGTHENING NORTHEAST
WINDS BECOMING NORTH FRIDAY AFTERNOON. GALES TO 35 KNOTS WILL BE
COMMON...WITH SOME STORM FORCE GUSTS TO AROUND 50 KNOTS. THE
INTENSE WINDS WILL HAVE AN IMPACT ON THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR...AS WAVE HEIGHTS BUILD TO AS MUCH AS 10 TO
14 FEET. WINDS WILL NOT START TO DECREASE UNTIL SATURDAY.

LSZ121-140>148-180145-
/O.CON.KDLH.GL.W.0007.161118T0600Z-161119T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
940 AM CST THU NOV 17 2016

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

* SUSTAINED WINDS...NORTHERLY GALES TO 35 KNOTS.

* WIND GUSTS...GALE FORCE AROUND 45 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WL
368 
WHUS73 KDLH 172141
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
341 PM CST THU NOV 17 2016

...GALE FORCE WINDS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR...

.A MAJOR WINTER STORM WILL IMPACT THE WESTERN GREAT LAKES REGION
TONIGHT THROUGH EARLY SATURDAY...WITH STRENGTHENING NORTHEAST
WINDS BECOMING NORTH FRIDAY AFTERNOON. GALES TO 35 KNOTS WILL BE
COMMON...WITH SOME STORM FORCE GUSTS TO AROUND 50 KNOTS. THE
INTENSE WINDS WILL IMPACT THE NEARSHORE WATERS OF WESTERN LAKE
SUPERIOR...AS WAVE HEIGHTS BUILD TO AS MUCH AS 10 TO 14 FEET.
WINDS WILL NOT START TO DECREASE UNTIL SATURDAY.

LSZ121-140>148-180745-
/O.EXT.KDLH.GL.W.0007.161118T0300Z-161119T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
341 PM CST THU NOV 17 2016

...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
SATURDAY...

* SUSTAINED WINDS...NORTHERLY GALES TO 35 KNOTS.

* WIND GUSTS...GALE FORCE AROUND 45 KNOTS. A FEW STORM FORCE GUSTS
  UP TO 50 KNOTS ON FRIDAY.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
212 
WHUS73 KDLH 180333 AAA
MWWDLH

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
933 PM CST THU NOV 17 2016

...GALE FORCE WINDS EXPECTED ACROSS ALL OF WESTERN LAKE
SUPERIOR...

.A MAJOR WINTER STORM WILL IMPACT THE WESTERN GREAT LAKES REGION
TONIGHT THROUGH EARLY SATURDAY...WITH STRENGTHENING NORTHEAST
WINDS TONIGHT AND FRIDAY...THEN BECOMING NORTH FRIDAY AFTERNOON.
SUSTAINED GALE FORCE WINDS OF AT LEAST 35 KNOTS WILL BE
COMMON...WITH GUSTS NEAR STORM FORCE OF 45 TO 50 KNOTS. THE
STRONG WINDS WILL IMPACT ALL OF THE NEARSHORE WATERS OF WESTERN
LAKE SUPERIOR...AS WAVE HEIGHTS BUILD TO 10 TO 14 FEET. WINDS WILL
DIMINISH ON SATURDAY.

LSZ121-140>148-181345-
/O.CON.KDLH.GL.W.0007.000000T0000Z-161119T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
933 PM CST THU NOV 17 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* SUSTAINED WINDS...NORTHEAST BECOMING NORTH 30 TO 35 KNOTS.

* WIND GUSTS...45 TO 50 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
779 
WHUS73 KDLH 181002
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
402 AM CST FRI NOV 18 2016

...STORM WARNING ISSUED FOR WESTERN LAKE SUPERIOR...

.A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE INTO THE
LAKE SUPERIOR REGION THROUGH TONIGHT...REACHING EAST OF THE
KEWEENAW PENINSULA BY MIDNIGHT TONIGHT. STRONG PRESSURE FALLS WILL
HELP TO CONTRIBUTE TO STRENGTHENING WINDS ACROSS WESTERN LAKE
SUPERIOR TODAY. GALE FORCE WINDS ARE EXPECTED EARLY IN THE DAY BUT
STORM FORCE GUSTS TO AROUND 50 KNOTS WILL DEVELOP AS THE MORNING
WEARS ON. THESE STORM FORCE GUSTS WILL THEN PERSIST INTO
TONIGHT...BEFORE STARTING TO SLOWLY DECREASE TO GALES OVERNIGHT.
THIS IS THE FIRST STORM WARNING OF THE SEASON AND THE FIRST IN THE
PAST FEW YEARS. WAVE HEIGHTS WILL BUILD TO 10 TO 14 FEET AS WELL.

LSZ121-140>148-182015-
/O.UPG.KDLH.GL.W.0007.000000T0000Z-161119T1500Z/
/O.NEW.KDLH.SR.W.0001.161118T1002Z-161119T0600Z/
/O.NEW.KDLH.GL.W.0008.161119T0600Z-161119T1800Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
402 AM CST FRI NOV 18 2016

...STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A GALE
WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON CST SATURDAY. 

* SUSTAINED WINDS...NORTH GALES TO 40 KNOTS.

* WIND GUSTS...NUMEROUS STORM FORCE GUSTS TO 50 KNOTS.

* WAVES...12 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

DAP

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Nov 16, 2:54 PM CST, 42 minutes earlier.

Area forecast discussion, Nov 16, 2:54 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
254 PM CST Wed Nov 16 2016

.SHORT TERM...(This evening through Thursday)
Issued at 253 PM CST Wed Nov 16 2016

A shortwave will lift northeastward from southern Manitoba this
evening into Ontario by early Thursday morning. This will lift
precipitation into Ontario early this evening. Behind this feature,
skies will briefly clear. During this timeframe temperatures will
drop quickly due to light winds and clear skies for a few hours.
Nudged temperatures towards the ECMWF, but if clouds move into the
region quicker than currently forecast, temperatures will be too cold
across NE MN. Patchy fog is also a possibility tonight, but held off
as increasing clouds late tonight should keep fog from forming.  Low
temperatures in the 30s in NE MN, and generally in the upper 30s to
low 40s in NW WI tonight.

We will begin to feel the impacts of the incoming winter storm on
Thursday as the low begins developing across the Central Plains.
Synoptically a positively tilted trough will dig across the
CA/NV late tonight and dig into NM/CO by early Thursday morning. The
trough will become slightly negatively tilted as it moves into
western portions of the Central Plains by Thursday evening. Ahead of
the trough, a broad area of low pressure will develop. The latest
GFS/ECWMF/GEM show frontogenetical forcing developing across much of
NE MN. Increased precipitation chances Thursday afternoon based on
this guidance, but precipitation will all be in the form of rain at
this point. Increased precipitation chances across NW WI, but think
initially precipitation will just be drizzly in nature as there will
be some dry midlevel air to overcome. Highs will generally be in the
40s across NE MN and the low to mid 50s across NW WI. Expect breezy
northeast winds Thursday afternoon.

.LONG TERM...(Thursday night through Wednesday)
Issued at 253 PM CST Wed Nov 16 2016

Models still appear to be on track showing an area of low pressure
that will translate through Iowa and into northwest Wisconsin Friday
morning and afternoon, with a Winter Storm Watch still in affect for
mainly the northwestern half of the forecast area. Model soundings
indicate a sufficiently moist profile through the dendritic snow
growth zone. Lift also appears to be in place with strong 1000-850
mb layer frontogenetical forcing associated with the system.
Precipitation type still continues to be mainly a transition from
rain to snow with little in the way of mixed precipitation due to a
fairly isothermal profile. Snowfall will likely begin late Thursday
night into Friday morning for our northwestern forecast area and to
the east through the day Friday. A tightening pressure gradient will
bring some gusty northeast winds, which will then switch to a more
north to northwesterly direction late Friday into Saturday morning.
Initially, these northeast winds could bring some lake enhanced snow
due to the better fetch and the Lake Superior waters still
relatively warm. The gusty winds, mainly between 25 and 30 knots,
may also cause some patchy blowing snow across northeastern
Minnesota Friday afternoon and into northwestern Wisconsin Friday
evening. Snowfall amounts could range between 0.5-2 inches in
northwestern Wisconsin and up to 13 inches possible in north central
Minnesota.

Saturday and Sunday look to be quieter in terms of precipitation,
but temperatures look to really drop with the fresh snowfall and
clearing skies, with low temperatures Sunday morning into the lower
to mid teens. Another slight chance of a rain/snow mix is possible
for Tuesday and Wednesday for north central Minnesota as a weak
trough of low pressure moves through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1200 PM CST Wed Nov 16 2016

VFR conditions will prevail for much of the TAF period. High
pressure will slide into the central Great Lakes this evening,
while a shortwave lifts into Ontario. With this setup, expecting a
brief period of low level wind shear at all terminals between 22Z-
06Z. Winds will decouple at the surface, while the low level jet
strengthens aloft and moves eastward per the latest GFS/NAM/RAP.

Fog may be an issue late tonight, but the limiting factors will
be cloud cover and winds may be a bit too high. Regardless
included at KHIB/KHYR and KDLH. Have higher confidence in fog
formation at KDLH due to easterly flow advecting moisture in from
Lake Superior. The NAM in particular keeps KDLH in LIFR/IFR
conditions, but think that is a bit too pessimistic at this time
based on the GFS/RAP. Expect ceilings in the 15-25 kft range to
develop late tonight and persist through the end of the TAF
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  37  48  37  39 /   0  30  70  90
INL  32  41  29  32 /   0  20  70  80
BRD  36  46  34  35 /   0  50  80  90
HYR  39  54  42  47 /  10  30  50  80
ASX  42  54  41  46 /  10  20  60  80

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Winter Storm Watch from Friday morning through Friday evening
     for MNZ010-018-025-026-033>035.

     Winter Storm Watch from Friday morning through late Friday night
     for MNZ011-012-019.

LS...Gale Warning from midnight Thursday night to 6 PM CST Friday for
     LSZ140>147.

     Gale Warning from midnight Thursday night to 6 AM CST Friday for
     LSZ121-148.

&&

SHORT TERM...WL
LONG TERM...JTS/melde
AVIATION...WL
Hazardous weather outlook, Nov 16, 3:27 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CST WED NOV 16 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-171130-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
327 PM CST WED NOV 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN APPROACHING STORM SYSTEM IS FORECAST TO BRING ACCUMULATING
SNOW TO THE NORTHLAND AS EARLY AS LATE THURSDAY NIGHT OVER
NORTHWEST PARTS OF THE NORTHLAND. RAIN WILL MIX WITH THEN CHANGE
TO SNOW FRIDAY INTO FRIDAY NIGHT ACROSS THE REST OF THE
NORTHLAND...DIMINISHING FOR MOST AREAS EARLY SATURDAY. SNOW WILL
CONTINUE TO BE POSSIBLE THROUGH SATURDAY IN THE SNOWBELT OF
NORTHERN WISCONSIN. SNOW ACCUMULATION OF 6 OR MORE INCHES...VISIBILITY
1/2 MILE OR LESS...AND SLIPPERY ROADWAYS ARE LIKELY WITH THIS
SYSTEM...MAINLY OVER PORTIONS OF NORTHERN MINNESOTA. A WINTER
STORM WATCH HAS BEEN ISSUED FOR AN AREA STRETCHING FROM BRAINERD
NORTHWARD TO INTERNATIONAL FALLS AND HIBBING. SEE THE LATEST
WINTER WEATHER MESSAGE ISSUED BY OUR OFFICE FOR SPECIFIC DETAILS
CONCERNING THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON. A SHIFT
IN THE TRACK OF THE STORM IS STILL POSSIBLE WHICH WOULD IMPACT
EXPECTED SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-171130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
327 PM CST WED NOV 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS AND BUILDING WAVES WILL RESULT IN A LONG PERIOD OF
HAZARDOUS CONDITIONS...ESPECIALLY FOR SMALL CRAFT...BEGINNING
THURSDAY EVENING AND CONTINUING THROUGH SUNDAY MORNING. WINDS
WILL INCREASE TO GALES THURSDAY NIGHT AND CONTINUE INTO AT LEAST
SATURDAY MORNING. THE WINDS WILL INITIALLY BE FROM THE NORTHEAST
THURSDAY NIGHT AND FRIDAY MORNING...THEN BECOME NORTHERLY FRIDAY
AFTERNOON AND EVENING...FOLLOWED BY A COUPLE DAYS OF STRONG AND
COLDER NORTHWEST FLOW SATURDAY INTO SUNDAY. A GALE WARNING HAS
BEEN ISSUED FOR MUCH OF WESTERN LAKE SUPERIOR FOR THURSDAY NIGHT
THROUGH EARLY FRIDAY EVENING...AND IT MAY NEED TO BE EXTENDED INTO
SATURDAY. SEE THE LATEST NEARSHORE MARINE FORECAST AND MARINE
WEATHER MESSAGE FOR MORE DETAILS.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:34 AM CSTWinter Storm WatchDLHAitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more36 hr

Nearby

Gale Warnings in Minnesota, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.